MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No common specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.
 
Event or Problem Description
A review of quarterly events indicated that for six (6) patient/donor samples tested using the echo lumena automated blood bank system, a malfunction occurred resulting in the instrument producing incorrect results.A review indicated that six (6) patient/donor samples tested using the echo lumena automated blood bank system produced inaccurate results: an abo mistype with for three (3) patient samples; a missed anti-c for one (1) patient sample during an antibody id; a missed anti-jka for one (1) patient sample during an antibody id; and a missed anti-e for one (1) patient sample during antibody screen.On december 27, 2023 a customer reported that they received an unexpected abo typing results on the echo lumena instrument serial number (b)(6) for one cord blood sample.Customer states that on november 11, 2023 a baby typed as b pos on echo lumena instrument serial number (b)(6).When a new sample from the same baby was tested in tube methodology on december 26, 2023 it resulted as ab pos.Baby received no transfusions per customer.Customer states that the sample ran on december 26, 2023 in tube methodology had a weak 1+ reaction with anti-a in tube and anti-b and anti-d4 were 3+.Control tube was negative.Customer repeated original sample 2333400684a in tube and it reacted weak 1+ with anti-a and 3+ with anti-b and anti-d4.Second sample was not performed on the instrument.Customer states same lots of abo reagents are used on the instrument and in tube testing but the second sample was not tested using reagents from the instrument.Mom of baby is a neg.No patient injury or harm was reported.Immucor technical services remined customer of label limitation that the echo lumena cannot reliably detect hemagglutination reactions that are graded as 1+ or less in test tube methodology.On december 27, 2023 immucor technicians used remote access to retrieved batch files; no errors were seen during testing, and review of anti-a image showed sparse agglutination but it was called negative.On december 29, 2023 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse performed the unexpected reaction checklist successfully.Troubleshooting found that the 1000ul syringe had signs of leaking, there was crystallization on the robot fork and the camera did not show optimal focus.The fse replaced 1000ul syringe from customer spare parts stock, cleaned robot xyz axis and optimized camera focus then returned the instrument to use.No patient injury or harm was reported.The immucor internal reference for the associated record is pr# (b)(4).On february 5, 2024 a customer reported a missed anti-jka for antibody id on the echo lumena instrument.On february 2, 2024 a customer received negative results for all jka+ cells with capture-r ready-id lot number id463 on echo lumena instrument serial number (b)(6).Customer repeated sample with capture-r ready-id lot number id463 on echo lumena instrument serial number (b)(6) and received expected positive results for jka+ cells.On february 5, 2024 immucor technicians used remote access to view the antibody id results on echo lumena instrument serial number (b)(6).On february 6, 2024 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse performed an unexpected reaction checklist, then replaced the probe and rinse station filter due to discoloration of probe tubing.No patient injury or harm was reported.The immucor internal reference for the associated record is pr # (b)(4).On february 7, 2024 a customer reported that they received an unexpected abo typing results on the echo lumena instrument for one patient sample.Customer states that sample resulted o pos using on two different echo lumena instrument (serial numbers (b)(6).Customer states they repeated the initial sample in tube and received a result of a pos with 2+ for anti-a (same lots but not same vials used for testing).Customer states that patient is an a pos (a2).On february 7, 2024 immucor technicians used remote access to review the original results; no camera issues were noted and no instrument errors were noted.Immucor is unable to rule out sample.Review of the maintenance, camera reports, and event log shows that all maintenance was up to date of the days of testing.The camera reports and images suggest that the camera is operating as expected.The event log shows no errors on the day of testing.Qc and all other samples run the same day and around the same time as the sample in question reacted as expected.This suggests that the reagents and instrument were performing as expected.Customer is only reporting this one patient as giving unexpected negative results.The sample cannot be ruled out.This also falls under the following echo limitation: "the echo lumena cannot reliably detect hemagglutination reactions that are graded as 1+ or less in test tube methodology.The echo lumena does not generate an interpretation of mixed-field.Such a mixed-field reaction will be interpreted as positive, negative, or equivocal".No patient injury or harm was reported.The immucor internal reference for the associated record is pr #( b)(4).On february 15, 2024 a customer reported that they received an unexpected abo typing results on the echo lumena instrument for one patient sample.Customer reports that on february 13, 2024 they had a 28 y/o female pregnant patient that is historically ab pos resulted as b pos with anti-a (monoclonal) series 1 lot number 101065e on echo lumena instrument serial number (b)(6) customer repeated testing on a neo iris instrument it also resulted as b pos.Customer stated that they tested the sample in tube and got a 1+ for anit-a.Customer sent sample to reference lab and it came back as a2b.Immucor is unable to rule out sample-related issue as the tube testing resulted as 1+ and falls under the following limitation for the lumena from the om on pg 7-46: "warning: the echo lumena cannot reliably detect hemagglutination reactions that are graded as 1+ or less in test tube methodology.The echo lumena does not generate an interpretation of mixed-field.Such a mixed-field reaction will be interpreted as positive, negative, or equivocal." no patient injury or harm was reported.The immucor internal reference for the associated record is pr # (b)(4).On march 13, 2024 a customer received unexpected negative antibody screen results on the echo lumena instrument for one patient sample.On march 11, 2024 a customer received negative antibody screen results using capture-r ready-screen 3 lot number r584 on echo lumena instrument serial number (b)(6); the sample also resulted negative with capture-r ready-id lot number id464.Customer performed screen manually using panoscreen lot number 04813 and panocell 20 lot number 04811 to identify anti-e.Repeat id testing was attempted on the instrument but not completed due to clot errors.On march 13, 2024 immucor used remote access to review the review images of the affected plates; color check was acceptable, well images appear "junky" or "messy" with hair-like images.On march 15, 2024 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse successfully performed an unexpected reaction checklist successful and noted that all setting and readings are within specifications.Immucor performed a screen assay on the echo lumena using retention crrs3 lot r584 with returned sample; the return sample resulted positive for cell 2 and the strength of reactivity was 2+.Immucor was unable to reproduce negative reactivity with the returned sample.No patient injury or harm was reported.The immucor internal reference for the associated record is pr # (b)(4).On march 17, 2024 a customer reported a missed anti-c for antibody id on the echo lumena instrument.On march 16, 2024 a customer received negative results for all c+ cells with capture-r ready extend i lot number dp138 on echo lumena instrument serial number (b)(6).Customer repeated sample with capture-r ready extend i lot number dp139 on echo lumena instrument serial number (b)(6) and again received unexpected negative results for all c+ cells.On march 17, 2024 immucor technicians used remote access to view the results on echo lumena instrument serial number (b)(6); camera report was acceptable and no errors were noted.Review of testing showed negative dp panels for both lots dp138 and dp139; both panels lot were expected to show positive reactions for cells 8-14 but resulted as negative.The antibody screen results from march 16, 2024 with capture-r ready-screen 3 lot number r574 resulted positive (as expected); and the antibody id results from march 16, 2024 with capture-r ready-id lot number id464 identified an anti-c.No patient injury or harm was reported.The immucor internal reference for the associated record is pr # (b)(4).

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key19209182
Report Number1034569-2024-00008
Device Sequence Number8142966
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK070016
Number of Events Summarized6
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown